It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-03-2008, 11:29 PM   #1
Newbie
(female)
 
Join Date: Jul 2008
Location: USA
Posts: 1
musiclvr07 HB User
Unhappy Menstrual period changes after prednisone-confused and nervous

I have a question about some changes I've been experiencing with my menstrual period. I've been on low doses of prednisone four times since Februrary due to tonsillitis. After the second course, I noticed a change in my menstrual period. In May, my period arrived at the normal time, but was heavier than normal, with clotting, for the first two days. Then, I had minor spotting for about a day and a half, and then medium flow for another couple of days. I was on two more courses of prednisone before my next period arrived on June 6th, at its regular time. This period also started heavier than my normal flow, for two to three days, and then I got spotting and brownish discharge for another three to four days. Then, a week and a half later on June 22nd, I got another period, this one also heavier than normal and lasting about five days. When I asked my doctor about it, she said that because prednisone affects glands in our body, and glands are what cause periods, this could be the cause of the irregularities, and that my period will probably find its way back in a while. However, she also scared me by asking if I had taken a pregnancy test. I told her I hadn't, because I have never had vaginal sex. I have had oral sex, but never vaginal or anal sex. She proceeded to tell me that even if my boyfriend had ejaculated near my vaginal opening, I could get pregnant. If we ever do anything, we almost always use a condom, even though we are not having intercourse. There have been two or three times where maybe the ejaculatory fluid could have gotten near the opening, but they were a long time ago and I seriously doubt that they could have met. However, even though she agreed that it could have been the prednisone affecting my period, I can't stop stressing about the pregnancy possiblity. Now I'm even noticing my stomach getting bigger, although I know that I've gained some weight recently, probably from not exercising (and I believe you can gain weight while on steroids). I'm so stressed and scared, even though I know I'm probably overreacting and I should just wait and see. All I need to know is which is the more likely possiblilty and if anyone has any advice or suggestions so that I can stop worrying? Please help.

 
The Following User Says Thank You to musiclvr07 For This Useful Post:
maribellaa (03-10-2012)
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Menstrual changes after LEEP ebengtson Cancer: Cervical & Ovarian 2 09-29-2009 01:28 PM
strange menstrual cycle when levo increased-anyone else? Jo636 Thyroid Disorders 1 04-22-2009 06:38 AM
Menstrual changes with Alli nicollew Weight Loss 4 07-24-2007 01:38 PM
New here - Menstrual Headaches?? Dawgswife Headaches & Migraines 3 06-16-2007 09:57 AM
Bowel changes and menstrual cycle betty2002 Women's Health 2 12-17-2006 09:20 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (52), Kszan (41), Titchou (35), twohands (23), Seraph (16), solofelix (15), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!